Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Attrition

Advice please, low Clarus dose at 10mg per day

Recommended Posts

Hey folks,

For the past month I've been taking Clarus (Isotretionin) @ 10mg /day to treat acne induced by anabolic steroids. Now before I get flamed by everyone, I have to mention that the steroids were prescribed to me by my doctor, unfortunately after a few months the treatment went sour and I started to break out bad.

When I was younger I had moderately bad acne, until I was about 22 (I'm now 30). Before I started the Testosterone supplement I had clear skin throughout, and didn't start to break out bad until my 3rd month on the hormone, I also am aware of the conversion of Test to DHT and how this problem came to be.

Anyways, I've been off the hormone for about 2.5 months. Did a 1 month coarse of Minocycline @ 100mg a day and it didn't do squat, now into my first month of Clarus. I weight a little over 180lbs.

My question is.. Is this dose going to be effective? To be honest, I am seeing results, my shoulders are the worst, then my back and chest, but there's definitely not as much activity as there was before. My shoulders have gone from clusters of puss filled volcanoes and deep cysts to dry rashy itchy scales and scabs/peeling skin that slowly seem to be healing. I do not have a dermatologist and my general practitioner has been working with me on this, she seems to think where I didn't have the problem before that this dose should be all I need while my natural hormones sort themselves out again.

I kinda feel I should be on a higher dose considering my body weight, does it matter? Should I push for a higher dose?

Share this post


Link to post
Share on other sites
Hey folks,

For the past month I've been taking Clarus (Isotretionin) @ 10mg /day to treat acne induced by anabolic steroids. Now before I get flamed by everyone, I have to mention that the steroids were prescribed to me by my doctor, unfortunately after a few months the treatment went sour and I started to break out bad.

When I was younger I had moderately bad acne, until I was about 22 (I'm now 30). Before I started the Testosterone supplement I had clear skin throughout, and didn't start to break out bad until my 3rd month on the hormone, I also am aware of the conversion of Test to DHT and how this problem came to be.

Anyways, I've been off the hormone for about 2.5 months. Did a 1 month coarse of Minocycline @ 100mg a day and it didn't do squat, now into my first month of Clarus. I weight a little over 180lbs.

My question is.. Is this dose going to be effective? To be honest, I am seeing results, my shoulders are the worst, then my back and chest, but there's definitely not as much activity as there was before. My shoulders have gone from clusters of puss filled volcanoes and deep cysts to dry rashy itchy scales and scabs/peeling skin that slowly seem to be healing. I do not have a dermatologist and my general practitioner has been working with me on this, she seems to think where I didn't have the problem before that this dose should be all I need while my natural hormones sort themselves out again.

I kinda feel I should be on a higher dose considering my body weight, does it matter? Should I push for a higher dose?

I really doubt there is a need for a higher or cumulative dose for steroid acne. I would stay for a while one 10mg and watch the results. If u won't see any improvement then maybe ask your dermatologist for 20mg, but I have doubts if u should even use isotretinoin for steroid induced acne.

Edited by VanceAstro

Share this post


Link to post
Share on other sites

Humnnn... well, androgens do stimulate the dilation of the sebaceous glands which results in the increase of significant oil production, Isotretinoin does the exact opposite, so it seems logical that it would actually be the best solution for acne induced by anabolic/androgenic steroids. Also, antibiotics do not "push" out the sebum from the closed comodones like isotretinoin does, nor do they exfoliate. I do however agree that a full coarse is likely not necessary but steroids can cause severe Acne Conglobata and where I have a previous history of moderate acne I was the perfect medium.

Without going into too much detail as to why I was put on the hormone treatment in the first place, I had low testosterone previously due to strong painkillers because of a near catastrophic accident I was in. Previously, I was over 200lbs and lean, strong and healthy. Afterwords, I was 130lbs, dependent on narcotic painkillers and had my body riddled with plates on pins. It seems like a real probability that my acne cleared up do to low testosterone as I had real sensitive skin and still had a bit of acne before the accident (it seemed to to diminish the older I got). After years of hard work I am now free of painkillers and almost back to where I was before I was hurt, my natural testosterone levels are now back where they should be, so I have to weigh the benefits and the faults (for me, a bad case of acne). With this in mind, my acne when I was younger was most likely hormonal, and now that my testosterone levels are where they used to be, I could still be experiencing increased oil production from my endogenous testosterone. After all, it's been close to 3 months since I've been off TRT.

Sorry, that was drawn out, I didn't want it to be, just wanted to paint a clear picture. Anyways, I will give it another month and see what happens. I just worried about getting this sorted out before the hot weather gets here.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×